Quote from salty:Hi Sweetmelissa, thanks for writing. I'm sure it's the SSRI I am taking too, but I haven't seen too many people write that they have gained weight on it. I think people have actually switched from other antidepressants to Lexapro to help them not gain weight.
I know I have to start exercising again. For some reason, I am having a hard time getting motivated. The Lexapro does wonders for my depression and anxiety. I really, really don't want to go off of it.
I agree...there are a LOT of benefits to taking it. I have been suffering from severe depression and anxiety for six years. The Zoloft has been just one of many SSRIs that I have tried, including Paxil, Celexa, Effexor, and Prozac. I really like how it evens me out, BUT there are some major drawbacks, too. There is the weight issue, which has become a much BIGGER issue (pardon the pun), which leaves me in a Catch 22: feel more emotionally stable but be miserable with how I look, which in turn leaves me depressed, or come of the meds, exercise more--which helps with depression and anxiety btw--lose the weight and allow my husband to even look at me. :p Which brings me to yet another issue...the sexual side effects. But it has really been the weight gain that has prompted me to even think about stopping my meds. I am considering asking for a trial of Wellbutrin, as I have been told that the side effects are not as severe. Like I said, for me the biggest thing right now is the weight. I am miserable!! I have never had a weight problem in my life and was always that twit that could eat whatever and never gain. Now I can just catch a whiff of a cheeseburger and have to go up a pant size! LOL